Alert archive / Georgia / Freeze Watches in 2008
Freeze Watch 4, NWS Atlanta, GA
NWS Atlanta, GA issued this freeze watch at Oct 27, 2008, 3:09 PM EDT for 96 counties in Georgia. It took effect at Oct 29, 2008, 4:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 27, 2008, 3:09 PM EDT (19:09 UTC)
- In effect from
- Oct 29, 2008, 4:00 AM EDT
- Expired
- Oct 28, 2008, 3:56 PM EDT
- In force
- Issued by
- NWS Atlanta, GA
All 96 counties
Baldwin County, GA, Banks County, GA, Barrow County, GA, Bartow County, GA, Bibb County, GA, Bleckley County, GA, Butts County, GA, Carroll County, GA, Catoosa County, GA, Chattahoochee County, GA, Chattooga County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Crawford County, GA, Crisp County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Dodge County, GA, Dooly County, GA, Douglas County, GA, Emanuel County, GA, Fannin County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Glascock County, GA, Gordon County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Haralson County, GA, Harris County, GA, Heard County, GA, Henry County, GA, Houston County, GA, Jackson County, GA, Jasper County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Lamar County, GA, Laurens County, GA, Lumpkin County, GA, Macon County, GA, Madison County, GA, Marion County, GA, Meriwether County, GA, Monroe County, GA, Montgomery County, GA, Morgan County, GA, Murray County, GA, Muscogee County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Peach County, GA, Pickens County, GA, Pike County, GA, Polk County, GA, Pulaski County, GA, Putnam County, GA, Rockdale County, GA, Schley County, GA, Spalding County, GA, Stewart County, GA, Sumter County, GA, Talbot County, GA, Taliaferro County, GA, Taylor County, GA, Telfair County, GA, Toombs County, GA, Towns County, GA, Treutlen County, GA, Troup County, GA, Twiggs County, GA, Union County, GA, Upson County, GA, Walker County, GA, Walton County, GA, Warren County, GA, Washington County, GA, Webster County, GA, Wheeler County, GA, White County, GA, Whitfield County, GA, Wilcox County, GA, Wilkes County, GA, Wilkinson County, GA
The radar
The Atlanta radar (KFFC), 56 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.2 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 751 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- -194 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this freeze watch went out at Oct 27, 5:30 AM EDT, 9 hours 39 minutes earlier.
Area forecast discussion, Oct 27, 5:30 AM EDT, 9 hours 39 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 530 AM EDT MON OCT 27 2008 .SHORT TERM /TODAY THROUGH WEDNESDAY/... PRIMARY CONCERN TODAY IS GUSTY WINDS AND COOLER TEMPERATURES TODAY BEHIND COLD FRONT. BASE OF STRONG DIGGING SHORT WAVE CURRENTLY OVER WESTERN TN THIS MORNING MOVING STEADILY SOUTHEAST. MODELS SHOW SIMILAR TIMING AND STRENGTH WITH FRONT AND WAVE. HOWEVER MAV GUIDANCE NOTABLY LOWER MAGNITUDE OF DRIER AIR AT SURFACE BEHIND FRONT. HAVE TRENDED TOWARD RAW MODEL 2M DEWPOINT GRIDS AND MIXED LAYER AVERAGE DEWPOINTS USING 850MB MIXED LAYER TODAY WHICH ALSO YIELDS WINDS NEAR OR ABOVE WIND ADVISORY CRITERIA AND HUMIDITY/WINDS ABOVE RED FLAG CRITERIA TODAY. MODELS ALSO CONFIRMING CLASSIC WISDOM WITH CLIPPER TYPE SYSTEMS THAT DIG OVER THE STATE THAT LITTLE IF ANY CLOUDS LET ALONE PRECIPITATION ARE EXPECTED. WOULD NEED A MUCH FURTHER TRACK SOUTH AND MORE TIME BETWEEN SYSTEMS TO ALLOW MOISTURE TO RETURN AND STRONGER VERTICAL MOTION TO TAKE PLACE. EVEN THEN...TOUGH TO GET MUCH PRECIP. REST OF SHORT TERM PERIOD LOOKS QUIET WITH TEMPS BELOW NORMAL. SHOULD SEE FREEZE/FROST EVENT LATE TUESDAY NIGHT SPREAD A LITTLE FURTHER THAN THE OCTOBER 20TH EVENT. WILL WAIT A BIT BEFORE JUMPING ON FREEZE WATCH. .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... NOT MUCH EXCITEMENT IN THE LONG TERM PERIOD. NORTHWEST FLOW TO CONTINUE WITH GFS...GEFS AND ECMWF ONLY SHOWING A HINT OF A WEAK SHORT WAVE LATE THIS WEEK AND MORE SUBSTANTIAL TROUGHING ALONG THE EASTERN SEABOARD THIS WEEKEND. NOTHING STRONG ENOUGH TO WARRANT POPS THROUGH SUNDAY ATTM. TEMPS SHOULD REMAIN SLIGHTLY BELOW NORMAL WITH LARGE DIURNAL RANGES. SNELSON && .FIRE WEATHER... SHOULD SEE RH CRITERIA MET OVER ALL BUT FAR NORTHERN COUNTIES TODAY ...HOWEVER WIND SPEEDS THERE SHOULD REACH RED FLAG CRITERIA PARTICULARLY IN HIGHER TERRAIN AND AREAS EXPOSED TO NW WINDS. CRITERIA WILL AGAIN BE APPROACHED ON TUESDAY...BUT DOES NOT APPEAR TO BE MET ON TUESDAY. && .AVIATION.. DRY FRONT PUSHING THROUGH THIS MORNING AS UPPER TROUGH BUILDS IN... SURFACE GRADIENT WILL INCREASE SIGNIFICANTLY BEHIND THE FRONT. ALREADY SEEING GUSTS TO 15KT IN MISSISSIPPI AND ALABAMA BEHIND THE FRONT. WILL INCREASE THE GUSTS DURING THE AFTERNOON HOURS AS MIXING INCREASES...UP TO 25-30KT. AFTER SUNSET TONIGHT THE UPPER TROUGH AXIS SHOULD MOVE SLIGHTLY TO THE EAST AND THE GUSTINESS SHOULD SUBSIDE...WITH SUSTAINED WINDS DROPPING TO BELOW 10KT AT MOST SITES...AND BELOW 15KT AT ATL. CIGS AND VSBYS MVFR. TDP && .PRELIMINARY POINT TEMPS/POPS... ATHENS 62 37 53 36 61 / 5 0 0 5 5 ATLANTA 58 36 53 36 60 / 0 0 0 5 5 BLAIRSVILLE 53 31 48 28 55 / 5 5 0 5 5 CARTERSVILLE 54 34 53 31 58 / 0 0 0 5 5 COLUMBUS 61 38 56 37 62 / 0 0 0 5 5 GAINESVILLE 56 36 51 34 57 / 5 5 0 5 5 MACON 65 37 59 34 63 / 0 0 0 5 5 ROME 55 36 53 33 59 / 0 0 0 5 5 PEACHTREE CITY 57 35 54 30 62 / 0 0 0 5 5 VIDALIA 66 35 58 32 63 / 0 0 0 5 5 && .FFC WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 9 AM THIS MORNING TO 7 PM EDT THIS EVENING FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW... BIBB...BLECKLEY...BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE... CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB...COWETA... CRAWFORD...CRISP...DADE...DAWSON...DEKALB...DODGE...DOOLY... DOUGLAS...EMANUEL...FANNIN...FAYETTE...FLOYD...FORSYTH... GILMER...GLASCOCK...GORDON...GREENE...GWINNETT...HALL... HANCOCK...HARALSON...HARRIS...HEARD...HENRY...HOUSTON... JACKSON...JASPER...JEFFERSON...JOHNSON...JONES...LAMAR... LAURENS...LUMPKIN...MACON...MADISON...MARION...MERIWETHER... MONROE...MONTGOMERY...MORGAN...MURRAY...MUSCOGEE...NEWTON... NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH... PICKENS...PIKE...POLK...PULASKI...PUTNAM...ROCKDALE...SCHLEY... SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT... TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TOWNS...TREUTLEN... TROUP...TWIGGS...UNION...UPSON...WALKER...WALTON...WARREN... WASHINGTON...WEBSTER...WHEELER...WHITE...WHITFIELD...WILCOX... WILKES...WILKINSON. WIND ADVISORY FROM 9 AM THIS MORNING TO 7 PM EDT THIS EVENING FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW... BIBB...BLECKLEY...BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE... CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB...COWETA... CRAWFORD...CRISP...DADE...DAWSON...DEKALB...DODGE...DOOLY... DOUGLAS...EMANUEL...FANNIN...FAYETTE...FLOYD...FORSYTH... GILMER...GLASCOCK...GORDON...GREENE...GWINNETT...HALL... HANCOCK...HARALSON...HARRIS...HEARD...HENRY...HOUSTON... JACKSON...JASPER...JEFFERSON...JOHNSON...JONES...LAMAR... LAURENS...LUMPKIN...MACON...MADISON...MARION...MERIWETHER... MONROE...MONTGOMERY...MORGAN...MURRAY...MUSCOGEE...NEWTON... NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH... PICKENS...PIKE...POLK...PULASKI...PUTNAM...ROCKDALE...SCHLEY... SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT... TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TOWNS...TREUTLEN... TROUP...TWIGGS...UNION...UPSON...WALKER...WALTON...WARREN... WASHINGTON...WEBSTER...WHEELER...WHITE...WHITFIELD...WILCOX... WILKES...WILKINSON. && 13/TDP
Hazardous weather outlook, Oct 27, 5:59 AM EDT, 9 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 559 AM EDT MON OCT 27 2008 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-281000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 559 AM EDT MON OCT 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT GUSTY WINDS AND DANGEROUS FIRE WEATHER CONDITIONS ARE EXPECTED OVER NORTH AND CENTRAL GEORGIA TODAY. .SYNOPSIS... A DRY COLD FRONT WILL PUSH THROUGH THE STATE TODAY. A COLD CANADIAN HIGH CURRENTLY IN THE CENTRAL PLAINS WILL PUSH INTO THE REGION BEHIND THE FRONT. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WILL BE STRONG GUSTY WINDS...AND DANGEROUS FIRE WEATHER CONDITIONS DUE TO THE STRONG WINDS...LOW RELATIVE HUMIDITIES...AND LOW FUEL MOISTURE LEVELS. .DISCUSSION... A STRONG UPPER LEVEL LOW OVER THE EASTERN UNITED STATES WILL CONTINUE TO DEEPEN TODAY...PUSHING A DRY COLD FRONT THROUGH THE AREA. A MUCH COLDER AND DRIER AIRMASS WILL BUILD INTO THE REGION BEHIND THE FRONT. IN ADDITION...THE PRESSURE GRADIENT WILL INCREASE SIGNIFICANTLY BEHIND THE FRONT. AS A RESULT...VERY DRY AND WINDY CONDITIONS ARE EXPECTED TODAY...WITH GUSTS AS HIGH AS 30 MPH. IN HIGHER TERRAIN...WINDS MAY GUST TO BETWEEN 35 AND 40 MPH. HUMIDITY VALUES WILL FALL TO AS LOW AS 20 PERCENT. THE DRY AIR AND LOW FUEL MOISTURE VALUES WILL COMBINE TO PRODUCE DANGEROUS FIRE WEATHER CONDITIONS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 27, 2:51 PM EDT | Red Flag Warning | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more | 29 hr |
| Oct 27, 3:09 PM EDT | Freeze Warning | FFC | Bartow, Carroll, Catoosa, Chattooga, Cherokee, Clayton and 33 more | 12 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.